Alert archive / Illinois / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 2, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Mar 20, 2004, 9:12 AM CST for Franklin County, Illinois. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 20, 2004, 9:12 AM CST (15:12 UTC)
- Expired
- Mar 20, 2004, 9:45 AM CST
- In force
- 33 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Franklin County, IL
The radar
The Paducah radar (KPAH), 98 km from the middle of the area, began a volume at 15:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.2 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 360 m²/s²
- 0-3 km storm-relative helicity
- 389 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KPAH 201512
SVRPAH
ILC055-201545-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
912 AM CST SAT MAR 20 2004
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRANKLIN COUNTY IN SOUTHERN ILLINOIS
* UNTIL 945 AM CST
* AT 912 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER WEST FRANKFORT...MOVING EAST AT 25 MPH.
STORM SPOTTERS REPORTED DIME SIZE HAIL WITH THIS STORM.
LARGE HAIL IS EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL
SHELTER.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...SEVERE
THUNDERSTORMS CAN PRODUCE LARGE DAMAGING HAIL...DESTRUCTIVE WINDS...
DEADLY LIGHTNING...AND VERY HEAVY RAIN.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN PADUCAH.
LAT...LON 3798 8878 3795 8871 3788 8871 3787 8902
3797 8898 3801 8896
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 8:57 AM CST, 15 minutes earlier.
Area forecast discussion, Mar 20, 8:57 AM CST, 15 minutes before
AREA FORECAST DISCUSSION...DELAYED TRANSMISSION NATIONAL WEATHER SERVICE PADUCAH KY 857 AM CST SAT MAR 20 2004 .DISCUSSION... CURRENT RADAR SHOWING WIDELY SCATTERED THUNDERSTORMS WITH POTENTIAL FOR UP TO DIME SIZE HAIL POSSIBLE THIS MORNING OVER SRN ILLINOIS. CURRENT CONVECTION FIRING IN VICINITY OF SURFACE CONVERGENCE BOUNDARY..POOLING UPPER 50/LOWER 60 DEWPOINTS ACROSS SWRN IL/SERN MO THIS AM. GOES SOUNDER IMAGES ALSO HINTING THAT THIS AREA HAS LIFTED INDEXES OF -2 TO -3...AND PRECIPITABLE WATER VALUES OF 1 TO 1.2 INCHES. THUS...SMALL HAIL AND BRIEF HEAVY RAIN A POSSIBILITY. 00Z UPPER AIR CHARTS SHOWED MINOR SW-NE ORIENTED MOISTURE AXIS AT 925 MB. A WEAK VORT CENTER DEPICTED ON 50H CHART OF CENTRAL MO HELPED TO ISENTROPICALLY LIFT HIGH STRATUS DECK OVER SERN MO/WRN IL/WRN KY THIS MORNING AND AIDED IN DEVELOPING SHOWERS AND THUNDERSTORMS OVER AND ELEVATED WARM FRONT ALONG THE EASTERN END OF OUR CWA. CONVECTION FIRED TO THE EAST AROUND 8Z AND WEAKENED AS IT MOVED EAST. THE EASTERN LIMB OF DEEPER/LONGER AXIS OF MOISTURE WAS NOTED FROM WRN MO TO MI OVERNIGHT...AND WILL CONTINUE TO TRANSLATE EWD TODAY. RUC/AVN GUIDANCE APPEARS TO BE DOING FAIRLY WELL WITH TIMING OF PRE-FRONTAL CONVECTION...AND HIGHER MOISTURE INFLUX INTO SERN MO/SERN IL. KEPT GENERAL TRANSITION OF CONVECTION FROM NW TO SE TODAY PER YESTERDAYS GRIDDED FORECAST...CLEARING OUT ANY PCPN OVER MOST OF THE FORECAST AREA BY THIS EVENING. MINOR TIMING CHANGES WERE MADE TO HAZARDOUS WEATHER OUTLOOK TO ACCOMODATE FOR EARLIER ONSET OF SEVERE WEATHER POTENTIAL TODAY. OTHERWISE...LITTLE CHANGE TO TEMPERATURE FORECAST TODAY THROUGH MONDAY...EXCEPT FOR TIMING OF MAX TEMPS TODAY. ENSEMBLE MEAN HEIGHTS/QPF/RH STILL SUGGEST A SMALL CHANCE FOR SHOWERS AND A FEW THUNDERSTORMS ON THU AS SURFACE RIDGE MOVES EAST OF THE FORECAST AREA. ALTHOUGH LOWERED DURING FRIDAYS FORECAST...KEPT SLIGHT CHANCE POPS IN PLACE FOR WESTERN TWO-THIRDS OF THE REGION. .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. KY...NONE. MO...NONE. && SMITH
Hazardous weather outlook, Mar 20, 4:53 AM CST, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 453 AM CST SAT MAR 20 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-211100- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- 453 AM CST SAT MAR 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT A CHANCE OF SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS MORNING...NORTH OF A LINE FROM NEW MADRID MISSOURI TO EVANSVILLE INDIANA. THE CHANCE FOR SEVERE WEATHER WILL SHIFT SOUTH OF THIS LINE DURING THE AFTERNOON HOURS. CLUSTERS OF THUNDERSTORMS WILL LIKELY DEVELOP AND MOVE TOWARD SOUTHWEST ILLINOIS AND SOUTHEAST MISSOURI BETWEEN 8 AND 10 AM...STRETCHING ALONG THE OHIO RIVER AROUND THE NOON HOUR. A FEW OF THESE STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS. NEARLY ALL OF THE THUNDERSTORM ACTIVITY SHOULD EXIT THE QUAD STATE REGION BETWEEN 5 PM AND 9 PM...ENDING ANY FURTHER THREAT FOR SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THROUGHOUT THE QUAD STATE AREA LATE THIS MORNING AND INTO THE AFTERNOON.
In the hours before
Local storm report, Mar 20, 9:06 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
906 AM CST SAT MAR 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0856 AM HAIL COBDEN 37.53N 89.25W
03/20/2004 1.00 INCH UNION IL TRAINED SPOTTER
&&
WIELGOSLocal storm report, Mar 20, 9:10 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
910 AM CST SAT MAR 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0906 AM HAIL GRAND TOWER 37.64N 89.50W
03/20/2004 0.25 INCH JACKSON IL TRAINED SPOTTER
0907 AM HAIL GRAND TOWER 37.64N 89.50W
03/20/2004 0.25 INCH JACKSON IL TRAINED SPOTTER
&&
WIELGOSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 8:56 AM CST | Severe Thunderstorm Warning | PAH | Union | 34 min |
| Mar 20, 9:21 AM CST | Severe Thunderstorm Warning | PAH | Williamson | 24 min |
| Mar 20, 9:24 AM CST | Severe Thunderstorm Warning | PAH | Johnson, Union | 51 min |
| Mar 20, 1:36 PM CST | Severe Thunderstorm Warning | PAH | Union | 39 min |
| Mar 20, 2:15 PM CST | Severe Thunderstorm Warning | PAH | Saline | 30 min |
| Mar 20, 2:19 PM CST | Severe Thunderstorm Warning | PAH | Johnson | 26 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.